UPDATE, AND NOW HAVE A RASH

UPDATE, AND NOW HAVE A RASH

Just thought I would give an update. I rang my Doctor's surgery yesterday to see if the results were back following chest x-ray I had week last Thursday, due to cough and breathlessness following increase of Methotrexate. I was told the results are not back yet and will be at least another week. Just wondering if I should ring Rheumy Nurse on Monday as I have now missed two doses of Methotrexate having been told to stop it until results known, I am still taking the other meds Sulfasalazine, Omeprazole, Naproxen and co-codamol. Pleased to say the cough has nearly gone, but on Wednesday I developed a rash on my lower legs/ankle area, nowhere else, it is not itchy, sore or hot, just looks awful, see picture. Anyone any ideas what it may be, do you think this could be related to RD or maybe due to hot weather, although it has been cooler last couple of days. I have done more walking this week but wouldn't think this would be the cause of the rash, and have felt very tired yesterday and today but that will no doubt be the extra walking catching up with me. Just taking it easy, don't feel unwell, but if it's no better by Monday I will try and get an appointment with the Doctor. Your thoughts or suggestions would be appreciated. Hope everyone is having a good day. X

7 Replies

oldestnewest
  • That's the same as my rash last week. Mine went after a few days before I could see doc so I have no wisdom for u . I'm on mtx sulfa too x

  • Thanks for your reply, I am hoping mine will just go too, at least it's not itchy or anything it just doesn't look very nice. Hope you are doing ok. x

  • Hi, happy granny1958,

    I have a rash looks the same from I can tell from the picture, but I have had mine for about a year now. It is also on my arms and the dermatologist said he knew what it was and that it is hereditary and gave me a prescription to use. I found out that my oldest sister has the same and also uses a cream.

    I wondered why she always wears long sleeves and covers her legs. I thought she covered her legs as she has a false leg.

    My rash suddenly became very red and itchy last weekend so I went to see my GP, he said it was Cellulitis and put me on antibiotics for 7 days but if it hadn't started to clear in a couple more days to see another Dr in the practice, which I did. She gave me a cream, Betnovate which is a steroid cream to put on my legs and arms, pulse a shower gel and moisturiser to use twice a day. In have to go back to see her again on Tuesday.

    I will let you know what the Dr has to say once I have seen her.

    I am not taking MTC, I am on infusions but had to stop due to taking the antibiotics.

    I don't know the cause of the rash?

    Take care, hope you are OK otherwise and not in any pain with not being able to take the mtx.

    Sue xx

  • Thanks for your reply Sue. I hope you get some relief soon, I know Cellulitis is not nice as a friend of mine has had it several times, her leg was very red and shiny looking and very hot. I do have several allergies and have to take an anti-histamine every day, I also have Betnovate cream which I use on my hands occasionally if I react to something but I am not sure whether I should try it on this rash as it looks different to others I have had. I think I will ask my nurse what she thinks tomorrow, I am going to ring her as I need to speak to her about the Methotrexate. I am not feeling too bad thanks, am taking it easy this weekend as I have had a busy but enjoyable week out and about. Will be interested to hear what your Doctor says on Tuesday. Have a good day and rest your leg.

    Best wishes Sue, from Sue.

  • it's a bit difficult to tell from the photo. Does it blanch on pressure?

    I get a rather similar rash on my lower legs after walking in hot weather if I am wearing boots. It's apparently due to small blood vessels bursting where the circulation is slightly restricted about the edge of the boots and is very common in walkers. Although it's itchy, presumably because of the stretching of the skin and slight puffiness causes a release of histamine? Anyway, it doesn't matter and gradually goes away. I just use oatmeal cream (which I use all over) to sooth it. I've tried steroid creams but they make no difference.

  • Thanks oldtimer, no it stays the same if I press on it, doesn't hurt or itch. I am hoping if will just go on it's own accord without having to use anything. Just curious as to what may have triggered it though. I have steroid cream (Betnovate) for other allergic reactions but wary of using it here in case it makes it worse.

  • Sulfasalazine can cause a number of skin problems.

You may also like...